HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

The sharp upper bound of the lifespan of solutions to critical semilinear wave equations in high dimensions

Files in This Item:
pre969.pdf127.72 kBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/84116

Title: The sharp upper bound of the lifespan of solutions to critical semilinear wave equations in high dimensions
Authors: Takamura, Hiroyuki Browse this author
Wakasa, Kyouhei Browse this author
Issue Date: 24-Sep-2010
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 969
Start Page: 1
End Page: 18
Abstract: The final open part of Strauss’ conjecture on semilinear wave equations was the blow-up theorem for the critical case in high dimensions. This problem was solved by Yordanov and Zhang [17], or Zhou [20] independently. But the estimate for the lifespan, the maximal existence time, of solutions was not clarified in both papers. In this paper, we refine their theorems and introduce a new iteration argument to get the sharp upper bound of the lifespan. As a result, with the sharp lower bound by Li and Zhou [9], the lifespan T(ε) of solutions of utt − Δu = u2 in R4 × [0,∞) with the initial data u(x, 0) = εf(x), ut(x, 0) = εg(x) of a small parameter ε > 0, compactly supported smooth functions f and g, has an estimate exp ( cε −2) ≤ T(ε) ≤ exp ( Cε −2) , where c and C are positive constants depending only on f and g. This upper bound has been known to be the last open optimality of the general theory for fully nonlinear wave equations.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69776
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University